More meds questions (possible bi-polar)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Aug 2005
Total Posts : 43
   Posted 9/13/2005 7:15 PM (GMT -6)   
 I apologize for being so nosey, but...
Has anyone had any sexual side-effects from Cymbalta?  I was one of the ones having the vivid dreams and night sweats before, but at this point, I think I am willing to deal with that to be sort of normal again.  However, I LOVED - LOVED - LOVED Paxil, because it took away alot of the excess emotions, but couldn't take it because it killed my sex drive.  Hubby felt very lonely, and didn't understand.  So I quit taking the Paxil.  I am wondering if taking something like Paxil or Cymbalta kills all feelings (not just emotional ones).  Right now I am on a mood stablizer, and I hate it.  I've been taking it for a week now and am at the lowest possible dose, and I am more hateful and irritable than I was before starting this med.  My dr. diagnosed me as "border-line bi-polar", and I definitely have many more "depressive" symptoms and episodes than manic ones.  But I kind of feel like I am having a hypo-manic episode now.  Spending too much money, not sleeping as much...I don't know what to do.  Anyway, I was wondering if someone is not bi-polar, but put on "mood stablizing" medication, if it can make the person have bi-polar symptoms.  Or, If I am bi-polar but without a lot of change in symptoms, could the "mood-stablizer" cause me to have like rapid cycling, or something? 

Regular Member

Date Joined Aug 2005
Total Posts : 43
   Posted 9/14/2005 12:58 AM (GMT -6)   
And another thing - Lamictal is not supposed to cause weight gain, though I feel like in the last week I have ballooned, literally.  I don't have the rash that is supposed to be so bad, (at least not yet), but I sure am having these other strange goings on.  I am so afraid to call my doc, because I just know she is going to jump on me for not giving it more time, but I told her straight up that one thing I DID NOT want is ANYTHING that would cause weight gain.  At 215+, I don't have room for any more weight on my 5' 4" body!  Gahh!  I feel like I am about to get suicidal, with all the frustration of trying one thing after another, and continuing to gain weight and not feel any better!  How do these dumb doctors expect us to continue when it's all a guessing game for everyone involved!  I HATE IT! mad

Veteran Member

Date Joined Jan 2004
Total Posts : 4151
   Posted 9/14/2005 6:51 AM (GMT -6)   
It sounds like things are getting a lot worse for you. This can actually happen when you start an anti-depressant that is not for you. I think that you need to contact your doctor right away and tell her that you are feeling worse (emotionally) than before. Wellbutrin had that effect on me and my doctor got me right off of it because I had suicide ideation. IMO you need to get help, if your doctor doesn't understand, I would be looking for another one.
Des (dbab)
IBS, Diverticulosis, GERD, Disc Degeneration
"If you don't like something change it; if you can't change it, change the way you think about it" - Mary Engelbreit
Please help Healing Well continue to help others by donating

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 5:02 PM (GMT -6)
There are a total of 2,709,756 posts in 298,839 threads.
View Active Threads

Who's Online
This forum has 153357 registered members. Please welcome our newest member, imtostinit.
317 Guest(s), 8 Registered Member(s) are currently online.  Details
Chask, RicktheRock, grdner, Girlie, amit31, Lynnwood, Traveler, Tall Allen

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer